Alert archive / Oregon / Wind Advisories in 2010

Wind Advisory 8, NWS Medford, OR

January 19, 2010Curry County, Jackson County, Josephine County, Oregon; Siskiyou County, California

NWS Medford, OR issued this wind advisory at Jan 19, 2010, 2:52 PM PST for Curry County, Jackson County, Josephine County, Oregon; Siskiyou County, California. It took effect at Jan 20, 2010, 7:00 AM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2010, 2:52 PM PST (22:52 UTC)
In effect from
Jan 20, 2010, 7:00 AM PST
Expired
Jan 20, 2010, 4:31 PM PST
In force
10 hr
Issued by
NWS Medford, OR

Counties Siskiyou County, CA, Curry County, OR, Jackson County, OR, Josephine County, OR

The radar

The Medford radar (KMAX), 47 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.9 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2010-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2010-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1635 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
333 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

605 
WWUS76 KMFR 192252
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
252 PM PST TUE JAN 19 2010

ORZ024-026-200700-
/O.EXP.KMFR.WI.Y.0007.000000T0000Z-100119T2300Z/
/O.NEW.KMFR.WI.Y.0008.100120T2100Z-100121T1200Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND
252 PM PST TUE JAN 19 2010

...WIND ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 4 AM PST
THURSDAY...
...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM WEDNESDAY TO 4 AM PST
THURSDAY. THE WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS
AFTERNOON. 

* GUSTY SOUTHEAST WINDS WILL DROP BELOW ADVISORY CRITERIA BY 3 PM
  TODAY. BY WEDNESDAY AFTERNOON ANOTHER LOW PRESSURE SYSTEM WILL
  GENERATE SOUTH TO SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO
  35 MPH. THESE WINDS WILL DIMINISH TO 10 TO 20 MPH BY EARLY
  THURSDAY MORNING.

* I-5 WILL BE IMPACTED BY THESE WINDS...WITH STRONGEST WINDS NEAR
  ASHLAND AND OTHER AREAS ABOVE 1500 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ081-200700-
/O.UPG.KMFR.HW.A.0004.100121T0000Z-100121T1200Z/
/O.NEW.KMFR.WI.Y.0008.100120T2100Z-100121T1200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
252 PM PST TUE JAN 19 2010

...WIND ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 4 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM WEDNESDAY TO 4 AM PST
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* ANOTHER LOW PRESSURE SYSTEM IS EXPECTED TO INCREASE WINDS TO 35
  MPH WITH GUSTS TO 45 MPH WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT.

* I-5 WILL BE IMPACTED BY THESE WINDS...WITH STRONGEST WINDS NEAR
  THE WEED AREA.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ORZ021-022-200700-
/O.EXT.KMFR.HW.A.0004.100121T0000Z-100121T1800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
252 PM PST TUE JAN 19 2010

...HIGH WIND WATCH NOW IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY MORNING. 

* WINDS WILL INCREASE WEDNESDAY AFTERNOON AS A LOW PRESSURE CENTER
  MOVES TOWARD THE COAST AND INTENSIFIES.

* ANOTHER STORM WILL LIKELY CAUSE WINDS TO INCREASE TO 40 TO 50
  MPH WITH HIGHER GUSTS POSSIBLE WEDNESDAY AFTERNOON.

* WITH EACH ROUND OF STRONG WINDS AND HEAVY RAINS THE CHANCES OF 
  TREES AND POWER LINES TOPPLING INCREASES AS SOILS BECOME MORE 
  SATURATED AND TREES RECEIVE MORE DAMAGE. THE POSSIBILITY OF 
  SLIDES AND SLUMPS OF ROADS ALSO INCREASES AS WINDS INJECT RAIN 
  INTO UN-SHELTERED SOILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

SK
5 follow-up statements
423 
WWUS76 KMFR 200656
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1056 PM PST TUE JAN 19 2010

CAZ081-ORZ024-026-201200-
/O.CON.KMFR.WI.Y.0008.100120T2100Z-100121T1200Z/
CENTRAL SISKIYOU COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
JACKSON COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED...GRANTS PASS...MEDFORD...
ASHLAND
1056 PM PST TUE JAN 19 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO 4 AM
PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO 4 AM PST
THURSDAY. 

* ANOTHER LOW PRESSURE SYSTEM IS EXPECTED TO INCREASE WINDS TO 25
  TO 35 MPH WITH GUSTS OF 45 TO 50 MPH WEDNESDAY AFTERNOON THROUGH
  WEDNESDAY NIGHT.

* THE I-5 CORRIDOR FROM WEED TO ASHLAND AND MEDFORD WILL BE
  IMPACTED BY THESE WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED
WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ORZ021-022-201200-
/O.CON.KMFR.HW.A.0004.100121T0000Z-100121T1800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1056 PM PST TUE JAN 19 2010

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY MORNING. 

* WINDS WILL INCREASE WEDNESDAY AFTERNOON AND NIGHT AS A LOW
  PRESSURE CENTER MOVES UP THE COASTAL WATERS AND INTENSIFIES.

* SOUTH TO SOUTHEAST WINDS OF 40 TO 50 MPH WITH HIGHER GUSTS ARE
  POSSIBLE. THE GREATEST POTENTIAL FOR THE STRONG WINDS IS OVER
  THE COASTAL MOUNTAINS AND AT THE IMMEDIATE BEACHES AND CAPES.

* WITH EACH ROUND OF STRONG WINDS AND HEAVY RAINS THE CHANCES OF 
  TREES AND POWER LINES TOPPLING INCREASES AS SOILS BECOME MORE 
  SATURATED AND TREES RECEIVE MORE DAMAGE. THE POSSIBILITY OF 
  SLIDES AND SLUMPS OF ROADS ALSO INCREASES AS WINDS INJECT RAIN 
  INTO UN-SHELTERED SOILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

STAVISH
161 
WWUS76 KMFR 201208
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
408 AM PST WED JAN 20 2010

ORZ021-022-201315-
/O.CAN.KMFR.HW.A.0004.100121T0000Z-100121T1800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
408 AM PST WED JAN 20 2010

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH
WIND WATCH. 

SOUTH TO EAST WINDS WILL BE STRONG AND GUSTY AT TIMES TODAY
THROUGH TONIGHT...HOWEVER SIGNIFICANT HIGH WINDS ARE NOT
ANTICIPATED AT LOCATIONS OTHER THAN EXPOSED HEADLANDS.

$$

CAZ081-ORZ024-026-202000-
/O.EXT.KMFR.WI.Y.0008.100120T1500Z-100121T1200Z/
CENTRAL SISKIYOU COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
JACKSON COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED...GRANTS PASS...MEDFORD...
ASHLAND
408 AM PST WED JAN 20 2010

...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 4 AM PST
THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 7 AM THIS MORNING TO 4 AM
PST THURSDAY. 

* ANOTHER LOW PRESSURE SYSTEM WILL CAUSE WINDS TO INCREASE TO 25
  TO 35 MPH WITH GUSTS OF 45 TO 50 MPH THIS MORNING. THE WINDS
  WILL CONTINUE THROUGH THIS AFTERNOON AND WILL DECREASE TONIGHT.

* THE I-5 CORRIDOR FROM WEED TO ASHLAND AND MEDFORD WILL BE MOST
  IMPACTED BY THESE WINDS. WINDS MAY CAUSE POWER DISRUPTIONS DUE
  TO FALLEN TREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED
WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

STAVISH
265 
WWUS76 KMFR 201825
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1025 AM PST WED JAN 20 2010

ORZ022-210230-
/O.NEW.KMFR.HW.W.0015.100121T0000Z-100121T1200Z/
CURRY COUNTY COAST-
INCLUDING THE CITIES OF...BROOKINGS...HARBOR...GOLD BEACH
1025 AM PST WED JAN 20 2010

...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST
THURSDAY. 

* TIMING: WINDS WILL GRADUALLY INCREASE THROUGH THE EVENING AND
  PEAK AT 35 TO 40 MPH WITH GUSTS AROUND 55 MPH TONIGHT.

* WINDS: SOUTH WINDS 35 TO 45 MPH WITH GUSTS AROUND 55 MPH ARE
  EXPECTED WITH HIGHEST WINDS ON THE IMMEDIATE COASTLINE.

* IMPACTS: SOUTH FACING STRUCTURES WILL BE MOST AFFECTED BY THE
  HIGH WINDS.  WINDS MAY CAUSE POWER INTERRUPTIONS DUE TO FALLEN
  TREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED, ESPECIALLY FOR HIGH-PROFILE VEHICLES.

&&

$$

CAZ081-ORZ024-026-210230-
/O.CON.KMFR.WI.Y.0008.000000T0000Z-100121T1200Z/
CENTRAL SISKIYOU COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
JACKSON COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED...GRANTS PASS...MEDFORD...
ASHLAND
1025 AM PST WED JAN 20 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. 

* ANOTHER LOW PRESSURE SYSTEM WILL CAUSE WINDS TO INCREASE TO 25
  TO 35 MPH WITH GUSTS OF 45 TO 50 MPH TODAY. THE WINDS WILL CONTINUE
  THROUGH THIS AFTERNOON AND WILL DECREASE TONIGHT.

* THE I-5 CORRIDOR FROM WEED TO ASHLAND AND MEDFORD WILL BE MOST 
  IMPACTED BY THESE WINDS. WINDS MAY CAUSE POWER DISRUPTIONS DUE 
  TO FALLEN TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED
WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

SK
045 
WWUS76 KMFR 201902 CCA
NPWMFR

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
1101 AM PST WED JAN 20 2010

ORZ022-210330-
/O.COR.KMFR.HW.W.0015.100121T0000Z-100121T1200Z/
CURRY COUNTY COAST-
INCLUDING THE CITIES OF...BROOKINGS...HARBOR...GOLD BEACH
1101 AM PST WED JAN 20 2010

...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST
THURSDAY. 

* TIMING: WINDS WILL GRADUALLY INCREASE THROUGH THE EVENING AND
  PEAK AT 35 TO 45 MPH WITH GUSTS AROUND 55 MPH LATE TONIGHT.

* WINDS: SOUTH WINDS 35 TO 45 MPH WITH GUSTS AROUND 55 MPH ARE
  EXPECTED WITH HIGHEST WINDS ON THE IMMEDIATE COASTLINE.

* IMPACTS: SOUTH FACING STRUCTURES WILL BE MOST AFFECTED BY THE
  HIGH WINDS.  WINDS MAY CAUSE POWER INTERRUPTIONS DUE TO FALLEN
  TREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED, ESPECIALLY FOR HIGH-PROFILE VEHICLES.

&&

$$

CAZ081-ORZ024-026-210330-
/O.CON.KMFR.WI.Y.0008.000000T0000Z-100121T1200Z/
CENTRAL SISKIYOU COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
JACKSON COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED...GRANTS PASS...MEDFORD...
ASHLAND
1101 AM PST WED JAN 20 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. 

* ANOTHER LOW PRESSURE SYSTEM WILL CAUSE WINDS TO INCREASE TO 25
  TO 35 MPH WITH GUSTS OF 45 TO 50 MPH TODAY. THE WINDS WILL CONTINUE
  THROUGH THIS AFTERNOON AND WILL DECREASE TONIGHT.

* THE I-5 CORRIDOR FROM WEED TO ASHLAND AND MEDFORD WILL BE MOST 
  IMPACTED BY THESE WINDS. WINDS MAY CAUSE POWER DISRUPTIONS DUE 
  TO FALLEN TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED
WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

SK
140 
WWUS76 KMFR 210031
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
431 PM PST WED JAN 20 2010

CAZ081-ORZ024-026-210145-
/O.CAN.KMFR.WI.Y.0008.000000T0000Z-100121T1200Z/
CENTRAL SISKIYOU COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
JACKSON COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED...GRANTS PASS...MEDFORD...
ASHLAND
431 PM PST WED JAN 20 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND
ADVISORY. 

SOUTH TO SOUTHEAST WINDS OF 15 TO 25 MPH WILL CONTINUE TO SLOWLY
DIMINISH THROUGH THE EVENING.

$$

ORZ022-210845-
/O.CON.KMFR.HW.W.0015.000000T0000Z-100121T1200Z/
CURRY COUNTY COAST-
INCLUDING THE CITIES OF...BROOKINGS...HARBOR...GOLD BEACH
431 PM PST WED JAN 20 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. 

* TIMING: WINDS WILL GRADUALLY INCREASE THROUGH THE EVENING AND 
  PEAK AT 30 TO 40 MPH WITH GUSTS AROUND 60 MPH LATE TONIGHT. 

* WINDS: SOUTH WINDS 30 TO 40 MPH WITH GUSTS AROUND 60 MPH ARE 
  EXPECTED WITH HIGHEST WINDS ON THE IMMEDIATE COASTLINE. 

* IMPACTS: SOUTH FACING STRUCTURES WILL BE MOST AFFECTED BY THE 
  HIGH WINDS. WINDS MAY CAUSE POWER INTERRUPTIONS DUE TO FALLEN 
  TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES.

&&

$$
SVEN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Jan 19, 9:09 AM PST, 5 hours 43 minutes earlier.

Area forecast discussion, Jan 19, 9:09 AM PST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
909 AM PST TUE JAN 19 2010

.DISCUSSION...LOW PRESSURE OFFSHORE HAS FILLED A BIT TO 972MB AND IS LIFTING TO
THE NORTHEAST...HELPING TO WEAKEN WINDS SOME OVER THE COASTAL AREAS
AND INLAND LATER TODAY.  SNOW LEVELS OVER NORTHERN CALIFORNIA ZONES
REMAIN NEAR 3500 FEET AS WEBCAMS AND TEMPERATURES ARE VERIFYING
THIS...SO WILL MAINTAIN CURRENT SNOW LEVELS IN WINTER STORM
WARNINGS.  WINDS IN ROGUE VALLEY ARE PEAKING WITH GUSTS TO 51 MPH AT
MEDFORD INTL AIRPORT.  WINDS HERE SHOULD DIMINISH NEAR 1PM AS
BOUNDARY LEVEL FLOW AS WELL AS H7 FLOW WEAKENS TO 15KT AND 45KT
RESPECTIVELY.  FOCUS TODAY IS ON MONITORING EXITING STORM AND
PINNING DOWN WINDS...SNOW LEVELS...AND PRECIPITATION AMOUNTS FOR
STORM DUE TO ARRIVE AT THE OREGON COAST IN EARNEST BY LATE WEDNESDAY
NIGHT.  NAM AND GFS WERE IN AGREEMENT ABOUT FOUR HOURS AGO WITH
965MB LOW FOR NEXT STORM BUT 12Z GFS HAS WEAKENED IT SOME TO 971MB.
GOING STRICTLY WITH PERSISTENCE FROM PREVIOUS STORM WOULD OF COURSE
YIELD SIGNIFICANT IMPACTS IN THE WAY OF WINDS AND SNOW ABOVE 3500
FEET.  BUT MAIN DIFFERENCE WITH NEXT STORM SEEMS TO BE IN THE TRACK
MOVING EAST OF 130W...CLOSER TO THE COAST.  THIS WILL LIKELY RESULT
IN SOME OFFSHORE COMPONENT TO WINDS ALONG COAST AND ALSO INLAND.
THIS MAY DELAY STRONGEST WINDS ALONG THE COAST DUE TO INCREASED
FRICTION COMPONENT.  QUICK LOOK AT ANALOG STORM TRACKS THAT MOVE
INSIDE 130W SUGGEST SIGNIFICANT WIND IMPACTS...THOUGH WORST EVENTS
HAD LOW PRESSURE CENTERS BELOW 965MB.  CURRENT OUTLOOK CALLS FOR
MOST SIGNIFICANT WINDS ALONG COAST AND INLAND TO OCCUR BY LATE
WEDNESDAY MORNING AND LAST THROUGH WEDNESDAY NIGHT.  WILL BE
UPGRADING MOST WATCHES TO WARNINGS IN THE AFTERNOON PACKAGE.

&&

.AVIATION...LOW LEVEL WIND SHEAR WILL IMPACT COASTAL TERMINALS
THROUGH EARLY AFTERNOON AS WINDS ALOFT REMAIN VERY STRONG. MOSTLY
MVFR TO VFR CONDITIONS WILL EXIST THE REST OF TODAY OVER INLAND
LOCATIONS WITH MVFR TO IFR CEILINGS ALONG THE COAST WITH THE
THREAT FOR ISOLATED THUNDERSTORMS PER RECENT VISIBLE IMAGERY.
WEDNESDAY CEILINGS LOWER ALONG AND WEST OF CASCADES IN RESPONSE TO
APPROACHING STORM WITH ANOTHER ROUND OF VERY STRONG WINDS ALONG
THE COAST LATE WEDNESDAY MORNING.

&&

.PREV DISCUSSION... /ISSUED 337 AM PST TUE JAN 19 2010/

DISCUSSION...QUICKLY AFTER A SIGNIFICANT SHORT WAVE MOVED UP THE
COAST LAST NIGHT WITH PEAK WINDS OF 114 MPH AT CAPE BLANCO...ANOTHER
WAVE WILL BE MOVING THROUGH TODAY. THE WINDS WITH THIS WAVE DO NOT
APPEAR AS STRONG...BUT WE FELT EXTENDING THE STORM AND HIGH WIND
WARNINGS THROUGH THIS MORNING WAS WARRANTED BECAUSE OF THE
INSTABILITY...EMBEDDED CONVECTION...AND POTENTIAL MIXING OF MUCH
STRONGER UPPER WINDS WITHIN THIS AREA. GUSTS BETWEEN 50 AND 60 KTS
ARE EXPECTED OVER THE WATERS WITH 60 MPH AT THE BEACHES AROUND
CAPE BLANCO TO NEAR GOLD BEACH. THE GRADIENT ACROSS THE SHASTA
REGION HAS ALSO INCREASED AND HAVE HOISTED A WIND ADVISORY FOR THE
SHASTA VALLEY FOR GUSTS TO 45 MPH.

THE UPSLOPE PRECIPITATION WILL ALSO CONTINUE FOR THE MOUNT SHASTA
AREA. THE CURRENT WARNINGS ARE LEFT IN TACT AND THE SNOW LEVEL IS
HOVERING JUST ABOVE MOUNT SHASTA CITY. WE HAVE ISSUED A NEW WATCH
TO COVER ANOTHER INCREASING SURGE OF MOISTURE TO PRODUCE MORE
HEAVY SNOW ON WEDNESDAY THROUGH WEDNESDAY NIGHT. PRECIP TOTALS
THERE FOR THE PAST 2 DAYS HAVE EXCEEDED 4 INCHES...AND IT LOOKS
LIKE AT LEAST ANOTHER 4 INCHES IS A CONSERVATIVE ESTIMATE FOR WHAT
CAN BE EXPECTED TODAY THROUGH FRIDAY.

THERE IS ANOTHER SURFACE LOW EXPECTED TO MOVE UP THE SOUTH COAST
WEDNESDAY. THE MODELS ARE COMING MORE IN LINE WITH THIS FEATURE
AND WE'RE EXPECTING A 965-970 MB LOW TO MOVE INSIDE OF 130W
FROM JUST SOUTH OF 40N. FOR THIS...WE'VE ISSUED ANOTHER HIGH WIND
WATCH...FOR THE COAST AND SHASTA VALLEY. THOUGH THE LOW APPEARS TO
GET FAIRLY CLOSE THROUGH THE DAY WEDNESDAY...WE FELT STARTING THE
WATCH AT 4PM WAS BEST AS OFFSHORE FLOW WILL PREVAIL FOR A WHILE
AND THE STRONGEST WINDS LIKELY WON'T MATERIALIZE UNTIL THE LOW
CENTER MOVES NORTH.

THE PRECIP TOTALS NORTH OF THE BORDER AND ESPECIALLY ACROSS THE
SOUTHWEST INTERIOR WILL BE CONSIDERABLY LESS AS SOUTH TO SOUTHEAST
FLOW KEEPS DOWNSLOPE DRYING IN PLAY. HAVE DECREASED SOME POPS FROM
MEDFORD NORTH.

AVIATION...WINDS ARE THE MAIN FEATURE OF CONCERN TODAY AS A SHORT
WAVE LIFTS NORTH ALONG THE OREGON SOUTH COAST. LOW LEVEL WIND
SHEAR ALONG THE COAST INCLUDING NORTH BEND IS EXPECTED. INLAND...
IFR CIGS AND VIS WILL PREVAIL AT TIMES AROUND THE SOUTH SLOPES OF
SISKIYOU COUNTY IN HEAVY RAIN/SNOW. NORTHWARD ACROSS MEDFORD AND
KLAMATH FALLS...VFR CIGS WILL PREVAIL.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 1 PM PST THIS AFTERNOON FOR ORZ021-
     ORZ022.
     HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY
     NIGHT FOR ORZ021-ORZ022.
     HIGH SURF WARNING UNTIL 10 AM PST WEDNESDAY FOR ORZ021-ORZ022.
     WIND ADVISORY UNTIL 11 AM PST THIS MORNING FOR ORZ024-ORZ026.
     WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR .
     WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE WEDNESDAY
     NIGHT FOR .

CA...HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY
     NIGHT FOR CAZ081.
     WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR CAZ080-
     CAZ082-CAZ083.
     WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE WEDNESDAY
     NIGHT FOR CAZ080-CAZ082-CAZ083.
     WIND ADVISORY UNTIL 1 PM PST THIS AFTERNOON FOR CAZ081.

PACIFIC COASTAL WATERS...STORM WARNING UNTIL 2 PM PST THIS AFTERNOON
     FOR PZZ350-PZZ356-PZZ370-PZZ376.
     HAZARDOUS SEAS WARNING UNTIL 10 AM PST THURSDAY FOR PZZ350-
     PZZ356-PZZ370-PZZ376.

SK
Hazardous weather outlook, Jan 19, 6:55 AM PST, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
655 AM PST TUE JAN 19 2010

ORZ021-022-201500-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
655 AM PST TUE JAN 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

A HIGH SURF WARNING IS IN EFFECT FOR THE REST OF TUESDAY. SEE
WEATHER MESSAGE...PDXCFWMFR...FOR SPECIFIC DETAILS.

A HIGH WIND WARNING IS IN EFFECT UNTIL 1 PM PST. SEE WEATHER
MESSAGE...PDXNPWMFR...FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE HIGH SURF WARNING IS IN EFFECT UNTIL 10 AM PST WEDNESDAY.

A HIGH WIND WATCH IS IN EFFECT WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ081-201500-
CENTRAL SISKIYOU COUNTY-
655 AM PST TUE JAN 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT UNTIL 1 PM PST. SEE WEATHER
MESSAGE...PDXNPWMFR...FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A HIGH WIND WATCH IS IN EFFECT WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ083-201500-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
655 AM PST TUE JAN 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING FOR HEAVY SNOW IS IN EFFECT UNTIL 10 PM
PST. SEE WEATHER MESSAGE...PDXWSWMFR...FOR SPECIFIC DETAILS.

A WINTER STORM WATCH FOR HEAVY SNOW IS IN EFFECT LATE TONIGHT
THROUGH THE REST OF TUESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE WINTER STORM WATCH FOR HEAVY SNOW IS IN EFFECT THROUGH LATE
WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ080-082-201500-
WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY-
655 AM PST TUE JAN 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING FOR HEAVY SNOW FOR ELEVATIONS ABOVE 3500
FEET IS IN EFFECT UNTIL 10 PM PST. SEE WEATHER
MESSAGE...PDXWSWMFR...FOR SPECIFIC DETAILS.

A WINTER STORM FOR HEAVY SNOW FOR ELEVATIONS ABOVE 3500 FEET IS IN
EFFECT LATE TONIGHT THROUGH THE REST OF TUESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE WINTER STORM WATCH FOR HEAVY SNOW FOR ELEVATIONS ABOVE 3500
FEET IS IN EFFECT THROUGH LATE WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ024-026-201500-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
655 AM PST TUE JAN 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT UNTIL 11 AM PST. SEE WEATHER
MESSAGE...PDXNPWMFR...FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KS

In the hours before

Local storm report, Jan 19, 9:56 AM PST, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
956 AM PST TUE JAN 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 AM     SNOW             4 SSW WEED              41.36N 122.42W
01/19/2010  M6.0 INCH        SISKIYOU           CA   TRAINED SPOTTER

            6 INCHES OF SNOW FROM EARLY AFTERNOON INTO THE EVENING.

0953 AM     SNOW             2 SSW WEED              41.39N 122.40W
01/19/2010  M6.0 INCH        SISKIYOU           CA   TRAINED SPOTTER

            6 INCHES OF SNOW. BEGAN SNOWING AT NOON AND CONTINUED
            INTO THE EVENING.

0953 AM     SNOW             4 SW WEED               41.37N 122.42W
01/19/2010  M6.0 INCH        SISKIYOU           CA   TRAINED SPOTTER

            6 INCH TOTAL. 5 INCHES BETWEEN NOON AND 3 AND ANOTHER 1
            INCH IN THE EVENING.

&&

SPENCER
Local storm report, Jan 19, 10:25 AM PST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1025 AM PST TUE JAN 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     HEAVY SNOW       N TENNANT               41.58N 121.91W
01/19/2010  M7.0 INCH        SISKIYOU           CA   TRAINED SPOTTER

            18-HOUR TOTAL

&&

SPILDE
Local storm report, Jan 19, 10:42 AM PST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1042 AM PST TUE JAN 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1041 AM     SNOW             6 NW MOUNT SHASTA       41.38N 122.39W
01/19/2010  E6.0 INCH        SISKIYOU           CA   TRAINED SPOTTER

            HEAVY WET SNOW SINCE 7 PM PST MONDAY. ABOUT 1 FOOT ON THE
            GROUND.

&&

SPILDE
Local storm report, Jan 19, 11:46 AM PST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1146 AM PST TUE JAN 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1049 AM     HEAVY SNOW       1 W MOUNT SHASTA        41.32N 122.34W
01/19/2010  M3.0 INCH        SISKIYOU           CA   TRAINED SPOTTER

            SINCE 11PM 12HOUR REPORT

1135 AM     HEAVY SNOW       N TENNANT               41.59N 121.91W
01/19/2010  M7.0 INCH        SISKIYOU           CA   TRAINED SPOTTER

            SNOW AMOUNT IN LAST 6 HOURS. SNOWFALL RATES OF 1 TO 1.5
            INCHES PER HOUR. 14 INCHES ON THE GROUND. HIGHWAY 97
            REPORTEDLY BLOCKED WITH SPUN OUT TRACTOR TRAILERS.

1135 AM     HEAVY SNOW       MOUNT SHASTA            41.32N 122.32W
01/19/2010  M4.0 INCH        SISKIYOU           CA   CO-OP OBSERVER

            AMOUNT SINCE 8 AM PST IN MOUNT SHASTA CITY. SNOWFALL
            RATES AROUND 1 INCH PER HOUR.

&&

SPILDE
Local storm report, Jan 19, 1:23 PM PST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
123 PM PST TUE JAN 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 PM     HEAVY SNOW       SSE MOUNT SHASTA        41.32N 122.31W
01/19/2010  M5.0 INCH        SISKIYOU           CA   TRAINED SPOTTER

            AMOUNT IS SINCE 8 AM PST

&&

SPILDE
Local storm report, Jan 19, 2:33 PM PST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
233 PM PST TUE JAN 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     HEAVY SNOW       3 NW MOUNT SHASTA       41.35N 122.35W
01/19/2010  M14.0 INCH       SISKIYOU           CA   TRAINED SPOTTER

            SINCE 5 AM PST

&&

SVEN

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 6:06 PM PSTStorm WarningMFR20 hr
Jan 18, 7:19 PM PSTWind AdvisoryMFRJackson5 hr
Jan 19, 2:59 AM PSTHigh Surf WarningMFRCoos, Curry, Douglas31 hr
Jan 19, 3:37 AM PSTHigh Wind WatchMFRCoos, Curry, Douglas25 hr
Jan 19, 3:37 AM PSTWind AdvisoryMFRCurry, Jackson, Josephine11 hr
Jan 19, 3:08 PM PSTGale WarningMFR46 hr
Jan 19, 3:08 PM PSTSmall Craft Advisory for WindsMFR6 hr
Jan 19, 3:08 PM PSTSmall Craft Advisory for WindsMFR25 hr
Jan 19, 3:08 PM PSTStorm WatchMFR12 hr
Jan 19, 4:00 AM PSTWinter Storm WatchMFRSiskiyou11 hr
Jan 19, 2:34 PM PSTWinter Storm WarningMFRSiskiyou37 hr
Jan 19, 2:34 PM PSTWinter Weather AdvisoryMFRModoc, Siskiyou37 hr

Nearby

Wind Advisories in Oregon, 2010Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.